- About this Journal
- Abstracting and Indexing
- Aims and Scope
- Annual Issues
- Article Processing Charges
- Articles in Press
- Author Guidelines
- Bibliographic Information
- Citations to this Journal
- Contact Information
- Editorial Board
- Editorial Workflow
- Free eTOC Alerts
- Publication Ethics
- Reviewers Acknowledgment
- Submit a Manuscript
- Subscription Information
- Table of Contents
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 169410, 14 pages
The Equivalence of Convergence Results between Mann and Multistep Iterations with Errors for Uniformly Continuous Generalized Weak -Pseudocontractive Mappings in Banach Spaces
1Department of Mathematics and Physics, Shijiazhuang Tiedao University, Shijiazhuang 050043, China
2Department of Mathematics, Shijiazhuang Mechanical Engineering College, Shijiazhuang 050003, China
Received 24 November 2012; Accepted 7 December 2012
Academic Editor: Jen-Chih Yao
Copyright © 2012 Guiwen Lv and Haiyun Zhou. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We prove the equivalence of the convergence of the Mann and multistep iterations with errors for uniformly continuous generalized weak -pseduocontractive mappings in Banach spaces. We also obtain the convergence results of Mann and multistep iterations with errors. Our results extend and improve the corresponding results.
Let be a real Banach space, be its dual space, and be the normalized duality mapping defined by where denotes the generalized duality pairing. The single-valued normalized duality mapping is denoted by .
Definition 1.1. A mapping is said to be(1) strongly accretive if for all , there exist a constant and such that (2)strongly accretive if there exist and a strictly increasing function with such that (3) generalized accretive if, for any , there exist and a strictly increasing function with such that
Remark 1.2. Let . If in the formulas of Definition 1.1 is replaced by , , then is called strongly quasi-accretive, strongly quasi-accretive, generalized quasi-accretive mapping, respectively.
Closely related to the class of accretive-type mappings are those of pseudocontractive type mappings.
Definition 1.3. A mapping with domain and range is said to be(1) strongly pseudocontractive if there exist a constant and such that for each , (2)strongly pseudocontractive if there exist and a strictly increasing function with such that (3) generalized pseudocontractive if, for any , there exist and a strictly increasing function with such that
Definition 1.4. Let . The mapping is called strongly pseudocontractive, generalized -pseudocontractive, if, for all , , the formula (2), (3) in the above Definition 1.3 hold.
Definition 1.5. A mapping is said to be(1) generalized weak accretive if, for all , there exist and a strictly increasing function with such that (2) generalized weak quasi-accretive if, for all , , there exist and a strictly increasing function with such that (3) generalized weak pseudocontractive if, for any , there exist and a strictly increasing function with such that (4) generalized weak hemicontractive if, for any , , there exist and a strictly increasing function with such that
It is very well known that a mapping is strongly pseudocontractive (hemicontractive), strongly pseudocontractive (strongly hemicontractive), generalized -pseudocontractive (generalized -hemicontractive), generalized weak -pseudocontractive (generalized weak -hemicontractive) if and only if are strongly accretive (quasi-accretive), strongly accretive (strongly quasi-accretive), is generalized accretive (generalized quasi-accretive), generalized weak accretive (weak quasi-accretive), respectively.
It is shown in  that the class of strongly pseudocontractive mappings is a proper subclass of -strongly pseudocontractive mappings. Furthermore, an example in  shows that the class of -strongly hemicontractive mappings with the nonempty fixed point set is a proper subclass of generalized -hemicontractive mappings. Obviously, generalized -hemicontractive mapping must be generalized weak -hemicontractive, but, on the contrary, it is not true. We have the following example.
Example 1.6. Let be real number space with usual norm and . defined by Then has a fixed point . defined by is a strictly increasing function with . For all and , we have Then is a generalized weak -hemicontractive map, but it is not a generalized -hemicontractive map; that is, the class of generalized weak -hemicontractive maps properly contains the class of generalized -hemicontractive maps. Hence the class of generalized weak -hemicontractive mappings is the most general among those defined above.
Definition 1.7. The mapping is called Lipschitz, if there exists a constant such that It is clear that if is Lipschitz, then it must be uniformly continuous. Otherwise, it is not true. For example, the function is uniformly continuous but it is not Lipschitz.
Now let us consider the multi-step iteration with errors. Let be a nonempty convex subset of , and let be a finite family of self-maps of . For , the sequence is generated as follows: where are any bounded sequences in and are sequences in satisfying certain conditions.
If , (1.15) becomes the Ishikawa iteration sequence with errors defined iteratively by
If , for all , then from (1.16), we get the Mann iteration sequence with errors defined by where is bounded.
Recently, many authors have researched the iteration approximation of fixed points by Lipschitz pseudocontractive (accretive) type nonlinear mappings and have obtained some excellent results [3–12]. In this paper we prove the equivalence between the Mann and multi-step iterations with errors for uniformly continuous generalized weak -pseduocontractive mappings in Banach spaces. Our results extend and improve the corresponding results [3–12].
Lemma 1.8 (see ). Let be a real normed space. Then, for all , the following inequality holds:
Lemma 1.9 (see ). Let be nonnegative sequence which satisfies the following inequality: where and . Then as .
Lemma 1.10. Let and be four nonnegative real sequences satisfying the following conditions: (i) ; (ii) ; (iii) . Let be a strictly increasing and continuous function with such that If is bounded, then as .
Proof. Since is bounded, we set , , then . Otherwise, we assume that , then there exists a constant with and a natural number such that
Then, from (1.20), we get Since , there exists a nature number , such that . Hence and (1.22) becomes By Lemma 1.9, we obtain that as . Since is strictly increasing and continuous with . Hence , which is contradicting with the assumption . Then , there exists a subsequence of such that as . Let be any given. Since , , then there exists a natural number , such that for all . Next, we will show that for all . First, we want to prove that . Suppose that it is not the case, then . Since is strictly increasing, From (1.24) and (1.25), we obtain that That is , which is a contradiction. Hence . Now we assume that holds. Using the similar way, it follows that . Therefore, this shows that as .
2. Main Results
Theorem 2.1. Let be a nonempty closed convex subset of a Banach space . Suppose that , and are uniformly continuous generalized weak hemicontractive mappings with . Let be a sequence in defined iteratively from some by (1.17), where is an arbitrary bounded sequence in and are two sequences in satisfying the following conditions: (i) , (ii) , (iii) , (iv) . Then the iteration sequence converges strongly to the unique fixed point of .
Proof. Since , set . Since the mapping are generalized weak hemicontractive mappings, there exist strictly increasing functions with and such that
Firstly, we claim that there exists with such that . In fact, if , then we have done. Otherwise, there exists the smallest positive integer such that . We denote , then we will obtain that . Indeed, if , then . If with , then for , there exists a sequence such that as with , and we also obtain that the sequence is bounded. So there exists such that for , then we redefine , let .
Next we shall prove for . Clearly, holds. Suppose that , for some , then we want to prove . If it is not the case, then . Since is a uniformly continuous mapping, setting , there exists such that , whenever ; and are bounded operators, set . Since , , without loss of generality, let
From (1.17), we have
Since are uniformly continuous mappings, so .
Applying Lemma 1.8, the recursion (1.17), and the above inequalities, we obtain Inequality (2.5) implies which is a contradiction with the assumption . Then ; that is, the sequence is bounded. Let . From (2.4), we have that is, . Since is on uniformly continuous, so Again using (2.5), we have where By (2.8), the conditions (iii) and (iv), we get . So applying Lemma 1.10 on (2.9), we obtain .
Theorem 2.2. Let be a Banach space and be a nonempty closed convex subset of , are as in Theorem 2.1. For , the sequence iterations are defined by (1.15) and (1.17), respectively. are sequences in satisfying the following conditions:(i);
Then the following two assertions are equivalent:(I)the iteration sequence strongly converges to the common point of ;(II)the sequence iteration strongly converges to the common point of .
Proof. Since , set . If the iteration sequence strongly converges to , then setting , we obtain the convergence of the iteration sequence . Conversely, we only prove that (II)(I). The proof is divided into two parts.
Step 1. We show that is bounded.
By the proof method of Theorem 2.1, there exists with such that . Setting , we have . Set , . Since are bounded mappings and are some bounded sequences in , we can set . Since are uniformly continuous mappings, given , such that whenever , for all . Now, we define . Since the control conditions (iii)-(iv), without loss of generality, we let .
Now we claim that if , then .
From (1.15), we obtain that we also obtain that
Now we suppose that holds. We will prove that . If it is not the case, we assume that . From (1.15), we obtain that Consequently, by (2.11) and (2.12), we obtain Since are uniformly continuous mappings, we get Using (2.1), Lemma 1.8, and the recursion formula (1.15), we have Which implies which is a contradiction with the assumption , then ; that is, the sequence is bounded. Since , as , so the sequence is bounded.
Step 2. We prove .
Since is bounded, again applying (2.11) and (2.12), we get the boundedness of . Since are bounded mappings, set , . From (1.15) and (1.17), we obtain
By the conditions (iii)–(v), we have
Since , so That is:
By the uniform continuity of , we obtain
From (2.23) and the conditions (iii) and (v), (2.18) becomes
By Lemma 1.10, we get . Since , and the inequality , so .
Corollary 2.3. Let be a Banach space and be a nonempty closed convex subset of , are as in Theorem 2.1. For , the sequence iterations is defined by (1.15). are sequences in satisfying the following conditions:(i);
Then the iteration sequence strongly converges to the common point of , .
Corollary 2.4. Let , are uniformly continuous generalized weak quasi-accretive mappings. Suppose , that is, there exists . Let be sequences in satisfying the following conditions:(i);
Let the sequence in be generated iteratively from some by where for all and are any bounded sequences in .
Then defined by (2.25) converges strongly to .
Proof. We simply observe that are uniformly continuous generalized weak hemicontractive mappings. The result follows from Corollary 2.3.
This project was supported by Hebei Province Natural Science Foundation (A2011210033); Shijiazhuang Tiedao University Foundation (Q64).
- C. E. Chidume and M. O. Osilike, “Fixed point iterations for strictly hemi-contractive maps in uniformly smooth Banach spaces,” Numerical Functional Analysis and Optimization, vol. 15, no. 7-8, pp. 779–790, 1994.
- M. O. Osilike, “Stability of the Ishikawa iteration method for quasi-contractive maps,” Indian Journal of Pure and Applied Mathematics, vol. 28, no. 9, pp. 1251–1265, 1997.
- J. K. Kim, D. R. Sahu, and Y. M. Nam, “Convergence theorem for fixed points of nearly uniform L-Lipschitzian asymptotically generalized -hemicontractive mappings,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 12, pp. e2833–e2838, 2009.
- E. U. Ofoedu, “Strong convergence theorem for uniformly L-Lipschitzian asymptotically pseudocontractive mapping in real Banach space,” Journal of Mathematical Analysis and Applications, vol. 321, no. 2, pp. 722–728, 2006.
- S. R. Wang, Z. H. Yang, and M. Xiong, “A note about: iterative approximation of fixed points for asymptotically nonexpansive type mappings with error member,” Acta Mathematica Sinica, vol. 51, no. 4, pp. 671–676, 2008 (Chinese).
- Y. S. Song and X. K. Chai, “Strong convergence theorems of viscosity approximation methods for generalized Lipschitz pseudocontractive mappings,” Acta Mathematica Sinica, vol. 51, no. 3, pp. 501–508, 2008 (Chinese).
- Y. J. Cho, J. I. Kang, and H. Y. Zhou, “Approximating common fixed points of asymptotically nonexpansive mappings,” Bulletin of the Korean Mathematical Society, vol. 42, no. 4, pp. 661–670, 2005.
- L. C. Zeng, “Iterative approximation of fixed points of asymptotically pseudo-contractive mappings in uniformly smooth Banach spaces,” Chinese Annals of Mathematics, vol. 26, no. 2, pp. 283–290, 2005 (Chinese).
- Z. Huang, “Equivalence theorems of the convergence between Ishikawa and Mann iterations with errors for generalized strongly successively -pseudocontractive mappings without Lipschitzian assumptions,” Journal of Mathematical Analysis and Applications, vol. 329, no. 2, pp. 935–947, 2007.
- C. E. Chidume and C. O. Chidume, “Convergence theorems for fixed points of uniformly continuous generalized -hemi-contractive mappings,” Journal of Mathematical Analysis and Applications, vol. 303, no. 2, pp. 545–554, 2005.
- F. Gu, “Some convergence theorems of non-implicit iteration process with errors for a finite families of I-asymptotically nonexpansive mappings,” Applied Mathematics and Computation, vol. 216, no. 1, pp. 161–172, 2010.
- R. X. Ni, “Equivalence between the convergences of multi-step iterations with errors for uniformly generalized Lipschitz continuous operators,” Journal of Systems Science and Mathematical Sciences, vol. 30, no. 3, pp. 398–409, 2010 (Chinese).
- S. S. Chang, “Some problems and results in the study of nonlinear analysis,” Nonlinear Analysis: Theory, Methods & Applications, vol. 30, no. 7, pp. 4197–4208, 1997.
- C. Moore and B. V. C. Nnoli, “Iterative solution of nonlinear equations involving set-valued uniformly accretive operators,” Computers & Mathematics with Applications, vol. 42, no. 1-2, pp. 131–140, 2001.